Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Extreme Itching with Rosacea
|crbacon12 - Wed Oct 21, 2009 6:51 pm||
I am a Registered nurse and have been diagnosed with Acne Rosacea about one year ago. I have the acne break outs under control with Doxycycline (BID), but have extreme itching and flushing which occurs when I wear a surgical mask. I have tried different mask to no avail. When the flare up occurs it takes several weeks to months to get it back under control. The itching is so severe that I feel like ripping my face off. It even wakes me from sleep. I have tried Sarna Lotion, Zonalon Creme, and take Clonidine 0.1mg QD (which I have now increased to BID). Any suggestions would greatly be appreciated.
|Dr.M.jagesh kamath - Thu Oct 22, 2009 9:54 am||
Hello,demodex folliculorum mites are known to populate in person suffering from rosacea.It is hard to explain why you have so severe itching associated with rosacea.Seborrheic dermatitis could coexist with rosacea.I think demodex should be looked out for in your case and if found, treated with metronidazole gel.Since UV rays are implicated in rosacea you might possibly use a barrier creme containg zinc oxide to prevent not only uvrays but other irritants.The best course should be to get investigated along these line and take appropriate treatment for a possible solution in this condition which is chronic.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.